Caffeine Intoxication and Withdrawal

Most everyone likes caffeine in the morning and afternoon, getting that bolt of energy and sharpness dulled by hours of work. Caffeine is mostly a benign drug and found in many places because some indicate it enhances flavor. But everyone metabolizes the drug differently, some bodies need at least eight hours for it to be gone, others, four hours and for others, only two hours. That is why you hear people state, "no caffeine for me after 5 p.m.". If you want to speed up the metabolism of caffeine in your body, just light up a cigarette. Smoking does it.

The average person consumes 280 mg of it daily and doctors warn about drinking more than 400 mg daily. The amount of caffeine in a regular cup of coffee ranges from 50 mg to 85 mg. A can of Pepsi Max has 85 mg in it, while a regular Pepsi, around 45 mg. However, many drinks do not tell you the amount of caffeine in it and they should.

Drinking more than 400 mg can cause you problems depending on how sensitive you are to the drug. If you are experiencing headaches lasting two to nine days for no reason, suspect caffeine withdrawal. This usually happens for some after stopping having two Starbuck Grande's. The headaches can be very severe and intense preventing you from functioning. Kicking the caffeine may take some decaf for you to ween off it. Severe cases can interrupt your daily functioning and medically is labeled DSM-5, but these are rare.

Often, people with headaches think they are caused by the flu or other medical conditions and a simple reduction or stoppage of caffeine intake eliminates the problem. Another sign of caffeine intoxication is jitters or shaking. Withdrawing from this addiction usually has the person experiencing at least headaches, fatigue, depressed mood, or unable to concentrate from when caffeine intake stopped. If you think you are withdrawing from caffeine, doctors say it takes about a week to have no more symptoms

Caffeine intoxication has the following symptoms: flushed face, restlessness, insomnia, muscle twitching, irregular heartbeat, rambling thoughts and speech.

To avoid becoming intoxicated, doctors advise to stay under 250 mg a day because for some, 250 mg is sufficient. Again, it depends on your body metabolism.


More by this Author


Comments

No comments yet.

    Sign in or sign up and post using a HubPages Network account.

    0 of 8192 characters used
    Post Comment

    No HTML is allowed in comments, but URLs will be hyperlinked. Comments are not for promoting your articles or other sites.


    Click to Rate This Article
    working